Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Wilmington, OH

July 24, 20124 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2012, 11:22 AM EDT for 4 counties in Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 11:22 AM EDT (15:22 UTC)
Expired
Jul 24, 2012, 11:45 AM EDT
In force
23 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clark County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH

The radar

The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 11:40 AM EDTTSTM WND DMGYellow Springs, OHLARGE TREE DOWN BLOCKING ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 10:35 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS51 KILN 241522
SVRILN
OHC023-027-047-057-241545-
/O.NEW.KILN.SV.W.0191.120724T1522Z-120724T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1122 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...
  NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...
  SOUTHERN CLARK COUNTY IN WEST CENTRAL OHIO...
  EASTERN GREENE COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1145 AM EDT.

* AT 1120 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JOHN BRYAN
  STATE PARK...MOVING SOUTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDARVILLE...
  JAMESTOWN...
  JEFFERSONVILLE...
  SABINA...
  WASHINGTON COURT HOUSE...

IN ADDITION...SELMA...GLADSTONE...NEW JASPER...BELL CENTER...SHADY
GROVE...ROSEMOOR...BOWERSVILLE AND OCTA ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 56 AND 71...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 3954 8333 3937 8359 3937 8361 3980 8400
      3988 8382 3976 8365 3972 8365 3972 8359
TIME...MOT...LOC 1522Z 319DEG 53KT 3976 8384

$$


BINAU
1 follow-up statement
714 
WWUS51 KILN 241537
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 AM EDT TUE JUL 24 2012

OHC023-241547-
/O.CAN.KILN.SV.W.0191.000000T0000Z-120724T1545Z/
CLARK OH-
1137 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARK COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3938 8358 3937 8361 3967 8387 3973 8370
      3972 8365 3968 8360 3950 8338
TIME...MOT...LOC 1537Z 319DEG 53KT 3959 8366

$$

OHC027-047-057-241545-
/O.CON.KILN.SV.W.0191.000000T0000Z-120724T1545Z/
CLINTON OH-FAYETTE OH-GREENE OH-
1137 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR WESTERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHEASTERN CLINTON
COUNTY IN SOUTHWEST OHIO...AND SOUTHEASTERN GREENE COUNTY IN WEST
CENTRAL OHIO...

AT 1133 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR ROSEMOOR...MOVING SOUTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
SABINA AND WASHINGTON COURT HOUSE.

IN ADDITION...BLOOMINGTON...MILLEDGEVILLE...REESVILLE...STAUNTON AND
JASPER MILLS ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3938 8358 3937 8361 3967 8387 3973 8370
      3972 8365 3968 8360 3950 8338
TIME...MOT...LOC 1537Z 319DEG 53KT 3959 8366

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:39 AM EDT, 43 minutes earlier.

Area forecast discussion, Jul 24, 10:39 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS OUR AREA TODAY...HELPING TO
ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN
LIFT BACK NORTH ACROSS THE REGION AS A WARM FRONT WEDNESDAY. A
WEAK LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT BACK ACROSS THE
OHIO VALLEY THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST CHANGES THIS MORNING INVOLVE RAISING POPS AND THREAT FOR
SEVERE WEATHER.

A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION FROM
THE NORTH TODAY. MAIN DILEMMA WILL BE CURRENT MCS CLUSTER PUSHING
SE INTO THE NW CWFA PER RADAR MOSAIC. CLUSTER COULD PRODUCE SOME
SVR THUNDERSTORMS AS IT PUSHES SE. MAIN THREAT WILL BE DAMAGING
WINDS. SPC HAS DECIDED TO GO WITH A SMALL SEVERE THUNDERSTORM
WATCH FOR PARTS OF THE AREA IN ADVANCE OF THIS CLUSTER UNTIL 19Z
WITH HIGH PWATS NEAR AND IN EXCESS OF 2 INCHES...HEAVY RAIN WILL
ALSO OCCUR...BUT WITH MODERATE SHEAR IN THE MID LEVELS...AND STORM
MOTIONS IN THE 30 TO 40 MPH...FLOODING SHOULD BE LIMITED.

PCPN SHOULD EXIT THE SE CWFA BETWEEN 18Z AND 20Z AND THEN FOCUS
WILL SHIFT TO OUR SW FOR POSSIBLE THUNDERSTORM REDEVELOPMENT ALONG
THE FRONT WHERE INSTABILITY IS FORECAST TO BE THE GREATEST.

AS FOR TEMPERATURES...IT WILL BE VARY TRICKY GIVEN CURRENT CLOUD
COVER AND EXPECTED RAINFALL ACRS MUCH OF THE REGION THROUGH EARLY
AFTN. HAVE PRETTY MUCH LEFT HIGHS AS IS...RANGING FROM THE UPPER
80S TO LOWER 90S...BUT THIS WILL HAVE TO BE WATCH AS THE DAY GOES
ON. SO...DESPITE HEAT INDICES REACHING NEAR 100 DEGREES IN THE
SOUTHWEST...WILL CONTINUE TO HOLD OFF ON HEAT HEADLINES THERE
GIVEN THE HIGH VARIABILITY OF CLOUDS AND TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD LATE THIS
EVENING...FINALLY STALLING ACROSS THE EXTREME SOUTHERN ZONES LATE
TONIGHT. WITH THE LOSS OF DAYTIME HEATING...HAVE FORECAST A LULL
IN ANY PRECIPITATION TO START OFF TONIGHT. ADDITIONAL ELEVATED
SHOWERS WITH A POSSIBLE THUNDERSTORM COULD FIRE OFF AGAIN LATE
TONIGHT ALONG THE FRONTAL BOUNDARY. THIS ACTIVITY COULD LINGER
INTO THE DAY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTHEASTWARD
ACROSS THE OHIO VALLEY AS A WARM FRONT. TEMPERATURES WILL ONCE
AGAIN BE PROBLEMATIC FOR WEDNESDAY AS THE NAM SUGGESTS A WARM POOL
OF 25C AT 850 HPA NOSING INTO OUR AREA LATE IN THE AFTERNOON. IF
WE CAN CLEAR OUT IN THE WAKE OF THE WARM FRONT...IT IS LIKELY
THAT THE CURRENT FORECAST TEMPERATURES WILL HAVE TO BE ADJUSTED
UPWARD. EITHER WAY...WE WILL LIKELY SEE FURTHER HEAT HEADLINES
FOR THE AREA.

WEDNESDAY NIGHT APPEARS WELL CAPPED AND HAVE KEPT ANY POPS OUT FOR
THAT PERIOD. A SHORTWAVE PASSING BY TO OUR NORTH WILL DRAG A COLD
FRONT SOUTHEASTWARD TOWARD OUR AREA THURSDAY NIGHT. CONVECTION
WILL DEVELOP OUT AHEAD OF THIS FRONT AND LOOKS TO ARRIVE IN OUR
FORECAST AREA LATE THURSDAY INTO EARLY FRIDAY. MODELS STILL HAVE
SLIGHTLY VARYING TIMING FOR THIS CONVECTION. SO HAVE OPTED WITH A
BLEND OF THE FASTER NAM...AND SLOWER ECMWF.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE S/W DOESNT SWING THRU UNTIL FRIDAY...SO THIS SHOULD STALL THE
MOVEMENT OF THE FRONT EWD AND SHOULD KICKOFF ADDITION CONVECTION
ON FRIDAY. WENT WITH THE HIGHER POPS IN THE E ON FRIDAY.

WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY INTO SUNDAY. LOOKS LIKE A
WRMFNT MIGHT BE PUSHED OUT OF THE PLAINS INTO THE REGION FOR
MONDAY...BRINGING ANOTHER CHANCE OF PCPN.

FOR TEMPERATURES...LOOKS LIKE THURSDAY WITH BE THE HOTTEST DAY WITH
THE REGION WARM SECTORED. USED A BLEND OF ECMWF/HPC GUIDANCE...WHICH
PUTS HIGHS ON THU IN THE LOWER TO MID 90S. TEMPERATURES FALL BACK
INTO THE UPPER 80S FRIDAY DUE TO THE CLOUD COVER AND CONVECTION. THE
WEEKEND TEMPERATURES LOOK TO STAY IN THE MID TO UPPER 80S.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS NORTHERN INDIANA
THIS MORNING...NOW PUSHING INTO PARTS OF WESTERN OHIO. THE LATEST
HI-RES MODELS ARE ALL OVER THE PLACE ON EXACTLY HOW TO HANDLE
THIS...RANGING FROM QUICKLY WEAKENING PCPN BY MID MORNING...TO
HANGING ON TO PCPN WELL INTO THIS AFTERNOON. JUST BASED ON RADAR
TRENDS...THINK PCPN SHOULD HANG ON AT LEAST FOR THE FIRST FEW
HOURS OF THE TAFS SO WILL PLAY THEM ACCORDINGLY. AFTER THAT...WILL
BANK ON A BIT OF A LATE MORNING LULL IN THE PCPN AND CUT THINGS
OFF...ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH WITH THAT. MEANWHILE...A
COLD FRONT IS SAGGING DOWN INTO THE AREA THROUGH THIS AFTERNOON
AND THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW REMNANTS OF
ONGOING PCPN WILL INTERACT WITH THIS FRONT. IF CURRENT CLOUDS AND
PCPN ARE ABLE DISSIPATE...WE MAY BE ABLE TO DESTABILIZE ENOUGH
THROUGH THIS AFTERNOON TO GET SOME REDEVELOPMENT ALONG/AHEAD OF THE
FRONT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ACROSS OUR
SOUTHWEST AND WILL COVER THAT THREAT WITH JUST A VCTS DUE TO THE
UNCERTAINTY. IT LOOKS LIKE THE FRONT WILL BEGIN TO LIFT BACK TO
THE NORTH OVERNIGHT TONIGHT AND AS WE START TO GET SOME INCREASING LOW
LEVEL JET DYNAMICS...THINK WE COULD ALSO SEE SOME SHOWER OR
THUNDERSTORM DEVELOPMENT LATE TONIGHT.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THEN AGAIN THURSDAY
AFTERNOON INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN/LATTO
SHORT TERM...LATTO
LONG TERM...SITES
AVIATION...JGL
Hazardous weather outlook, Jul 24, 5:06 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT TUE JUL 24 2012

INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082-
088-250915-
WAYNE-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-
HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-250915-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-BUTLER-HAMILTON-CLERMONT-BROWN-
506 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. IF THESE STORMS
DEVELOP LATER IN THE DAY...THEN TEMPERATURES MAY CLIMB INTO THE
MIDDLE 90S. THIS WOULD HELP PRODUCE HEAT INDICES REACHING THE 100
DEGREE MARK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES ON WEDNESDAY WILL CLIMB INTO THE MIDDLE 90S AND
PERHAPS EVEN THE UPPER 90S. THIS WILL COMBINE WITH DEWPOINTS IN
THE LOW 70S TO PRODUCE HEAT INDICES AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 7:39 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 AM EDT TUE JUL 24 2012

OHZ034-042-043-051-241215-
DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
739 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...WESTERN
MIAMI...SOUTHWESTERN MERCER AND DARKE COUNTIES THROUGH 815 AM EDT...

AT 730 AM EDT...RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WEST OF
CELINA TO NEAR GREENVILLE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. HENRY...UNION
CITY...ANSONIA...VERSAILLES...PLEASANT HILL...NEW MADISON...
GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.

ALSO...NORTH DAYTON...ROSE HILL...BURKETTSVILLE...COSMOS...NEW
WESTON...NORTH STAR...ROSSBURG AND OSGOOD ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4003 8421 3991 8444 3992 8479 3995 8481
      4056 8481 4063 8473

BINAU
Special weather statement, Jul 24, 9:00 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 AM EDT TUE JUL 24 2012

OHZ043-044-051-052-241330-
CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
900 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN
MIAMI...SOUTHWESTERN LOGAN AND WESTERN CHAMPAIGN COUNTIES THROUGH 930
AM EDT...

AT 858 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA...TROY...ST.
PARIS AND URBANA.

ALSO...LOCKINGTON...PEMBERTON...QUINCY...PLATTSVILLE...FARRINGTON...
BALLOU...FLETCHER AND CARYSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4002 8365 4004 8403 4003 8404 4004 8431
      4035 8437 4038 8406

BINAU
Special weather statement, Jul 24, 10:06 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT TUE JUL 24 2012

INZ050-OHZ034-035-042-043-241445-
WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
1006 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT WESTERN
SHELBY...MERCER...NORTHERN DARKE...SOUTHWESTERN AUGLAIZE AND
NORTHEASTERN WAYNE COUNTIES THROUGH 1045 AM EDT...

AT 1000 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER EAST
CENTRAL INDIANA...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS AS THEY PUSH INTO WEST CENTRAL OHIO.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...FORT
RECOVERY...COLDWATER...ST. HENRY...UNION CITY...NEW BREMEN...
MINSTER...ANSONIA...FORT LORAMIE...FOUNTAIN CITY AND VERSAILLES.

ALSO...WABASH...TAMA...MONTEZUMA...NORTH DAYTON...CARTHAGENA...
BULKHEAD...ROSE HILL AND COSMOS ARE NEAR THE PATH OF THESE STRONG
THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4038 8425 3980 8506 4001 8513 4001 8482
      4066 8481 4074 8466

BINAU
Local storm report, Jul 24, 11:12 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     ANSONIA                 40.21N 84.64W
07/24/2012                   DARKE              OH   PUBLIC

            TREE DWON ON STATE ROUTE 49 SOUTH OF STATE ROUTE 47.

1052 AM     TSTM WND DMG     1 E GREENVILLE          40.10N 84.61W
07/24/2012                   DARKE              OH   PUBLIC

            TREE DOWN ALONG ROUTE 36 EAST OF GREENVILLE

&&

JDR
Local storm report, Jul 24, 11:16 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     TSTM WND DMG     GREENVILLE              40.10N 84.62W
07/24/2012                   DARKE              OH   LAW ENFORCEMENT

            TREES DOWN.

&&

ANOVAK
Local storm report, Jul 24, 11:20 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND GST     KRID RICHMOND APT       39.76N 84.84W
07/24/2012  M52 MPH          WAYNE              IN   AWOS

&&

SFH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:36 AM EDTSpecial Weather StatementILNHamilton39 min
Jul 24, 7:39 AM EDTSpecial Weather StatementILNDarke36 min
Jul 24, 8:09 AM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby36 min
Jul 24, 9:00 AM EDTSpecial Weather StatementILNMiami, Shelby30 min
Jul 24, 10:06 AM EDTSpecial Weather StatementILNDarke, Mercer39 min
Jul 24, 10:26 AM EDTSevere Thunderstorm WarningILNDarke, Mercer34 min
Jul 24, 10:49 AM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble26 min
Jul 24, 10:56 AM EDTSevere Thunderstorm WarningILNClark, Miami34 min
Jul 24, 11:13 AM EDTSevere Thunderstorm WarningILNButler, Greene, Miami, Montgomery, Preble, Warren32 min
Jul 24, 11:34 AM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland, Warren26 min
Jul 24, 11:42 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren48 min
Jul 24, 12:03 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland, Warren27 min
Jul 24, 12:22 PM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren83 min
Jul 24, 12:23 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Scioto37 min
Jul 24, 12:25 PM EDTSevere Thunderstorm WarningILNBrown, Clermont50 min
Jul 24, 3:35 PM EDTHeat AdvisoryILNAdams, Brown, Butler, Clermont, Clinton, Darke and 6 more28 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.